Yes the pills abso can cause this. It can take quite awhile for your brain to get working again properly. Just keep doing things that build up your natural endorphins. Things that make you laugh,exercise. EVen just walking is a good start. A healthy diet and keep going to your meetings. I had the deppresion and a lot of other mixed emotions for a few months after quitting my oxycodone. You're doing great,hang in there.
I also cried a lot those first couple weeks. Nothing in particular . Also stopped eating and lost 20 pounds....nothing sounded good to eat.
After only 9 weeks, I'm not depressed every single day, but still have days when I don't really know why I'm crying.
I've been trying to play my piano more, listen to music in the car...anything to divert my attention.
It will get better for you!
.....all normal brother...I know you don't want to hear just push through it, but ya,...just push through. Know that it's temporary.....just don't give it power. Recognize...move ahead...pull your trick bag out and start experimenting with what works for you. Meditation /prayer, music, humour, exercise, water, diet....love.
You'll be fine....peace and prayers out. ((((8))))
With trams the mental withdrawal is a real kicker. They are due to the antidepressant in the trams. It takes time for your brain to rewire itself, but it will happen. Don't be surprised if it lasts a good while, it's normal. You'll have good days, and not so good ones. Just hang in there! Take care...
Thanks all, I just had a small spell I guess, I took a long walk and I feel okay
This depresstion is part of the pathology of the addiction disease. It was by far the hardest for me.
Many of us used opiates not just for the euphoria but as a form of speed. I could be up all day and night working on projects, with the help of opiates. So when its time to put these childish things away, i bust through the acute WDs, thinking the worst was behind me. HAHA! I was hit with a lethargy and depression that was overwhelming. Getting up to make coffee was almost more than I could do. Every day was a battle to get up and get going. It got a little better each week. Incremental improvement. Not the way an addict like me wanted it. I need all of it and I need it now. This was for many of my attempts to get clean, my downfall. I would go back to using for all the usual reasons. "I have stuff I just HAVE to get down." , or "I can use just a little, on weekends. It will be fine" I even called my doc and asked, "Isn't there something you can give me to help with this lack of energy?". I didn't hear laughing but I'll bet there was a little chuckle, "Like we are going to medicate an opiate addict with OTHER pharmacuticals?". They said "No". I finally got some perspective from an addiction specialist. He told me full recovery was going to take at least a year. A YEAR !?!? I thought this would be over in a couple weeks. A year seemed like forever to me.
I started reading more about brain chemistry. I'm no expert but I started to get a sense of how this worked on a layman's level. And from my own experiences of quitting in the past, I realized that this lethargy and depression is extremely common. And its extremely difficult. In my opinion its the hardest part of the whole thing. Its going to suck. And its going to take months to fix, not weeks. In the past I just couldn't do it. A few weeks of just 'existing', and I'd go find some pills. It was great because I didn't need them but they made me feel great again. That awful depression was gone. I wasn't spending much money and it wasn't all the time. Then it was all the time but it only took a few pills. Hey, I could afford this. Well, maybe not but I'll quit them again real soon. Finally, there I was again, Fully addicted to pills. Mad when my dealer didn't realize how important it was to me to get my pills and being depressed that all my extra money was going to buy something that only made me feel good for 2 hours! Back in the trap again. DAMN !!!!
So this last time I knew the gig. I knew that after I got through the acute WDs that I'd have this unrelenting lethargy and depression. I also knew this was the TRUE enemy. Not the WDs, I could easily get through those. I withdrew off of Suboxone. I tapered to a very low dose, so the WDs wern't too bad. The post acute depression was terrible. It went on for two months. The good news was that it got a little bit better each week. I knew exercise could help but I just couldn't do much. I could barely take care of required business.
I just knew I had no choice. I had made committments to my wife and to my counselor. I was important to me to keep my word. I saw that as an important part of my recovery. Rebuilding my character. So each week I carried on. The damn depression wasn't going to ruin my recovery. And each week it got a little easier. Some days I felt damn near normal. If I over did it, I would pay a price. I still didn't have much for reserves. But still, a little better, a little better, moving forward. I could start to see the light at the end of that tunnel. Its been 7 monts now. No significant urges to use. I know where that goes.
In closing - The depression is part of the gig. Its one of the hardest, if not THE hardest parts of recovery. You have to deal with it. Its only real bad for about a month and gets better with each passing week. Its standing in the way between recovery and the pill addiction. I think its a wonderful thing that we actually have a choice.
Great post pg, if you give yourself time pb, you'll be amazed at the sparkling moments of clarity and depression free wakefulness to come,...when you least expect it. Even if it's fleeting at first, it will come more and more ...with time.
Hi depression is common coming off the pills it can take a wile for your brain to ''reboot'' your no longer supplying it with a boat load of endorphin's with the pills so it has to adjust give it time...it will be ok the first 90 days are a roller coaster of ups and downs you just have to push threw it keep posting for support .....Gnarly
I have awesome moments when I feel great, it hits me when I lest expect it and that's when I know I will be okay. I know that soon as I get rest when I sleep things will be okay, I get the sleep but I'm still so damn tired. That's when the depression starts (does this even make sense?) and it's a bit confusing.
I got to make this happen because of pure will
The Mental is the last to come around. It takes time for the Brain to balance out all the Chemistry that was whacked out of line when we used. This is the time to keep your mind busy. Try listing to some music or go for a walk or something..Yes, lack of Sleep can cause a lot of fatigue..Sleep will come soon and you will be sleeping alot..Ha! Hang tight to what you have going on so far.
well stated and nicely done.theres a lot of power in hearing someone going thru the same thing, gives hope and motivation.Think u put the hammer on the head or whatever they say -- about the depression. Its a huge stumbling block and the main reason people go back to using (myself included).Its the big lie that I can handle it this time. thank you for ur post !!
Just give it time bro, the happy supply that you used to have is gone and the brain will need to understand that the new high is produced within so once it gets back to kinda normal 60-90 days you will see clearer and feel better ... you can do it!!
Thanks all, I feel better than I did this morning.
Glad you are feeling better. There isn't much I can add....Pillguy pretty well summed it up and laid it out, except to say, I went through this also. The first time I quit CT and it took about a month for the lethargy to go away. I was almost paralyzed by it. I had to make myself get up, and get out of bed, and then 20 minutes later, I would go back to bed, but eventually I did get to feeling better and felt better than I had in years. Then I went back on the pills, due to having knee replacement and physical therapy. I stayed on them for a year....mainly because I didn't want to go thru withdrawals again. I finally did quit and did a very slow taper. I thought I would avoid withdrawals, but I didn't completely. I still had lethargy but also, the worst sadness I have ever felt. It was different than being depressed....I just felt like I had a knot in my stomach. I will cry over a picture of a baby or a cute dog in a tv commercial.....I will tear up to the point that I embarrass myself, but I don't cry easily over "real" things in my life. I didn't cry, but I wish I could have. It would have been better than just that godawful total sadness I felt. It only lasted a few days....thankfully. I think about it as a good thing though.....because I never want to go through it again, and that is one of the reasons I am not tempted to pick up and go back on pills. I suppose if I had to have surgery and PT, I would but I would get off of them as quickly as possible. I wasn't addicted in the fullest sense of the word, but I was definitely dependent on them. I never abused my prescription, but I didn't need to be on them for as long as I was. Hope you feel better every day.
I do feel a lot better, I'm wanting to learn how to control my thoughts.
I have the tendency to let my thoughts over run my mind.
My mind seems to be the worst part of this journey, I know it time this to will pass. I know this feeling is pushing me to stay away from pills.
I've come to far to give up